Thunderstorm Wind, Dorchester
- When
- July 23, 3:35 PM EST to 3:40 PM EST
- Where
- Dorchester County, Ridgeville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.100, -80.317
Thunderstorm winds knocked trees down.
3 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Jul 23, 1:23 PM EST, 2 hours 12 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 223 PM EDT FRI JUL 23 2004 .SHORT TERM /TONIGHT AND SATURDAY/...SCATTERED CONVECTION DEVELOPING OVER THE SC MIDLANDS ALONG 850MB VORT AXIS AND MOVING SOUTH SOUTHEAST. MESO-ETA AND RUC40 SHOW THIS FEATURE VERY WELL...MOVING IT INTO THE FORECAST AREA THIS EVENING. PLAN ON KEEPING CHANCE POPS INTO THIS EVENING THEN TRIMMING BACK TO SLIGHT CHANCE OVERNIGHT AS OVERALL DYNAMICS ARE RATHER WEAK. COLD FRONT MOVING SOUTHEAST WILL MOVE INTO THE FORECAST AREA ON SATURDAY LINKING UP WITH THE PERSISTENT TROF OF LOW PRESSURE. EXPECT THE FRONT TO BECOME STATIONARY ALONG OR NEAR THE COAST DURING THE DAY SATURDAY. PLAN TO BUMP UP POPS A TAD TO 40 PERCENT ALL AREAS. && .LONG TERM /SATURDAY NIGHT THRU FRIDAY/...PATTERN WILL CONTINUE UNSETTLED THROUGH THE REMAINDER OF THE PERIOD. FRONTAL BOUNDARY WILL REMAIN ACROSS THE FORECAST AREA THEN LIFT NORTH ON MONDAY AS UPPER TROF SWINGS INTO THE MISSISSIPPI VALLEY. FRONT WILL BECOME STATIONARY ONCE AGAIN IN THE LEE OF THE APPALACHIANS AS UPPER TROF MOVES EAST VERY SLOWLY AND BOUNDARY STAYS ALIGNED UNDER UPPER FLOW. RATHER WEAK SURFACE LOW WILL MOVE UP ALONG THE FRONT MONDAY THROUGH WEDNESDAY CONTINUING TO DRAW WARM VERY HUMID AIR INTO THE AREA. GFS HINTING AT RATHER STRONG UPPER WAVE COMING THROUGH TUESDAY AND WEDNESDAY. FOR NOW WILL KEEP POPS AROUND 40 PERCENT. PMDEPD MENTIONS POSSIBILITY OF LOCALLY HEAVY RAINFALL IN THE REGION NEXT WEEK. WILL BE INTERESTED TO SEE HOW THIS PANS OUT. && .MARINE...LOW PRESSURE TROUGH ACROSS THE PIEDMONT WILL CONTINUE THROUGH THE PERIOD WHICH WILL KEEP LIGHT S-SW FLOW INTACT. ON TUESDAY THE APPROACH OF ANOTHER FRONT WILL CAUSE PRESSURE FALLS INLAND. THEREFORE EXPECT SLIGHTLY STRONGER WINDS ACROSS THE COASTAL WATERS OF 10-15 KT TUESDAY AND WEDNESDAY. SEAS WILL RESPOND AS WELL...BUILDING TO 2-3 FT...POSSIBLY TO 4-5 FT AT 41004. && .AVIATION...WITH LITTLE MIXING OR CHANGE OF AIRMASS ACROSS THE AREA...MVFR CONDITIONS ARE EXPECTED TO CONTINUE AT BOTH TAF SITES DUE TO HAZE. OVERALL...VSBYS WILL BE AROUND 5 SM...BUT COULD FALL TO 3SM OR SO WITH BR OVERNIGHT. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && AUSTIN/JRA
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 420 AM EDT FRI JUL 23 2004 AMZ330-350-352-354-370-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-240930- ALLENDALE-BEAUFORT-BERKELEY-BULLOCH-CANDLER-CHARLESTON-COASTAL BRYAN- COASTAL CHATHAM-COASTAL COLLETON-COASTAL JASPER-COASTAL LIBERTY- COASTAL MCINTOSH-DORCHESTER-EFFINGHAM-EVANS-HAMPTON-INLAND BRYAN- INLAND CHATHAM-INLAND COLLETON-INLAND JASPER-INLAND LIBERTY- INLAND MCINTOSH-JENKINS-LONG-SCREVEN-TATTNALL- INCLUDING THE CITIES OF...ALLENDALE...BEAUFORT...CHARLESTON... CLAXTON...DARIEN...EDISTO BEACH...GOOSE CREEK...HAMPTON... HILTON HEAD ISLAND...HINESVILLE...LUDOWICI...MCCLELLANVILLE... METTER...MILLEN...MONCKS CORNER...PEMBROKE...REIDSVILLE... RICHMOND HILL...RIDGELAND...SAINT GEORGE...SAINT STEPHEN... SAVANNAH...SPRINGFIELD...STATESBORO...SUMMERVILLE...SYLVANIA... WALTERBORO AND YEMASSEE 420 AM EDT FRI JUL 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TODAY AND TONIGHT. .HEAT INDICES...TEMPERATURES IN THE MID TO UPPER 90S AND DEWPOINTS IN THE 70S WILL COMBINE TO PRODUCE HEAT INDEX VALUES THAT APPROACH 105 OVER PORTIONS OF INLAND GEORGIA AND INTO INLAND SOUTH CAROLINA THIS AFTERNOON. .STRONG THUNDERSTORMS...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE INTO EVENING. A FEW OF THE STORMS THAT DEVELOP AND INTERACT WITH THE SEA BREEZE AND SURFACE COLD FRONT MAY BECOME STRONG...WITH FREQUENT LIGHTNING AND GUSTY WINDS. LITTLE OR NO MOVEMENT IS EXPECTED TO THESE STORMS WHICH MAY RESULT IN LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 408 PM EDT FRI JUL 23 2004 SCZ040-042-043-232045- ALLENDALE-HAMPTON-INLAND COLLETON- 408 PM EDT FRI JUL 23 2004 ...STRONG THUNDERSTORMS WILL IMPACT ALLENDALE COUNTY...HAMPTON COUNTY AND COLLETON COUNTY THROUGH 445 PM EDT... AT 408 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES EAST OF JENNYS...OR ABOUT 11 MILES NORTH OF HAMPTON...MOVING SOUTH AT 10 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND SYCAMORE...JENNYS... MOSELLE...MILEY...HAMPTON AND CROCKETVILLE THROUGH 445 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. PY
The Charleston,SC radar (KCLX), 84 km away, was scanning. The volume nearest the first event began at 20:33 UTC.
3 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds knocked trees down.
A tree and large limbs were knocked down over power lines.
Trees and large limbs were knocked down with a few falling on homes. Power lines were also knocked down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Carolina in 2004Every state in 2004This day in weather historyWarnings in South Carolina, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5414463, 5414464, 5414537.